It is currently Sat Nov 18, 2017 7:42 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Any patients at 1-2mg?
PostPosted: Sat Jul 22, 2017 10:12 am 
Offline
One Month or More
One Month or More

Joined: Sun Mar 13, 2016 8:50 pm
Posts: 32
Unfortunately with any opiate there are side effects and sometimes the side effects out weigh the benefits.
I spoke to my doctor about success rate of patients he's treated stopping suboxone,even when tapering slow.They said a very low percentage are successful of discontinuing suboxone and that many that wanted to discontinue settled for staying at the lowest dose possible,1-2mg.

My question is energy level.
One reason I used opiates was because of energy boost but now that I'm older,I seem to get more tiredness.
When I start lowering dosage is when tiredness starts but I've never went lower than 4mg.
So my question is will or can energy come back or get better at 1-2mg?


Top
 Profile  
 
PostPosted: Sat Jul 22, 2017 11:31 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2835
Location: Southwest
Rob, your post could have been written by me. Like you, pain meds gave me a boost but rarely made me tired. With Suboxone, the first couple of weeks were weird adjusting to it but overall it was a wise decision on my part mostly because I just could not stop taking a large amount of pain meds.

Over the first year I tapered down to 1 mg. Then came a couple of major surgeries and I found myself very comfortable at 6 mg's. Stayed on that dose for almost 4 years until I decided it was okay to taper down again.

Today I am at between 2 mg's a day and sometimes less. I get the 4 mg film and for awhile I was cutting them into thirds to last 3 days. Got lazy and now just cut them in half. Either way I it still makes me tired just past noon. But I am retired now so it doesn't matter much. When I was working full time they didn't make me tired because I was too busy at work to notice. But I know what you're talking about. I even started a thread about a year ago titled "Less is More". It had to do with the lower dosage making me more tired than the larger dose. It is a very weird drug IMO. Just the opposite of full agonist opiates.

The day may come when I taper and stop. It seems more possible as each day goes by. I just don't have the incentive to do it and am worried about cravings coming back. To me, it's just easier to stay on 2 mg's for the immediate future. When I get sick of them making me tired I go down to 1.63 mg's and that reduces it a good deal.

So go ahead and try the 1 mg dosage. It isn't very hard to get there if you take your time. I know I felt better at 1mg than I do now so maybe I'll join you in tapering down.

Yes, there are a lot of us at that dose. Hope this helps.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sat Jul 22, 2017 11:37 am 
Offline
Super Poster
Super Poster

Joined: Fri May 26, 2017 5:46 pm
Posts: 110
I'm interested in this also. I'm currently at 4.5 mg and doing well. It took me over a month to drop from 5 mg to 4.5 mg. But now I feel really great again.

Tiredness is always an issue for me too. I'm 58. Been taking the pills since I was 50. They also gave me a boost of energy. Now the Subs do too at this dosage.

I'm hoping that by doing a slow slow taper that by the time I get to 2 mg or even 1 that my "normal" energy will be there for me. Of course, I'm not 50 anymore so it is going to be different.

Good luck to you! I'm sure someone at this dosage will be along with advice.

_________________
Today I Will Not Worry About the Things I Can Not Control


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Jul 27, 2017 2:09 pm 
Offline
One Month or More
One Month or More

Joined: Sun Mar 13, 2016 8:50 pm
Posts: 32
I may be getting more side effects.
I am very uncomfortable when the dosage first hits.Anxiety,paraniod,some neasua,and makes my heart best faster or flutter.
I get sore muscles which I have no idea why and feel weak quite often.
I have heard a few people say after taking opiods for long time they didn't feel that great and the ones that were able to stop said they felt better dealing with pain than the effects of the meds.

I have thought about trying something different but I don't know any other drugs used like Suboxone.
I used to take Subutex and it doesn't make me so nervous.
I'm trying wellbutran now and hopefully it'll give me some energy.
I use injectable vitamin B it sometimes helps,and healthy eating does also.


Top
 Profile  
 
PostPosted: Thu Jul 27, 2017 2:13 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2835
Location: Southwest
Hi Rob, an opiate is an opiate. Your brain doesn't know the difference between drugs. Buprenorphine works very well because it bumps off every other competitor for your MU receptors.

The only problem I see with this post is that patients like us are below the ceiling and so one must be very careful about cravings sneaking up on us. Other than that, I feel fine at 2 mgs daily.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Thu Jul 27, 2017 6:28 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 19, 2017 8:32 pm
Posts: 213
Hey Rob when was the last time you had your blood checked? Have you ever been tested for or found to be positive for "pernicious anemia"? Some of your side effects are sounding like the ones my grandfather had right before he was found to have that specific type of anemia. He had to give himself vitamin injections but became stable and healthy after finding out what was wrong. It's just a suggestion.

- OM

_________________
Difficult roads often lead to beautiful destinations.


Top
 Profile  
 
PostPosted: Fri Jul 28, 2017 10:50 am 
Offline
Super Poster
Super Poster

Joined: Fri Mar 17, 2017 7:27 pm
Posts: 104
I'm having trouble responding to this message. Hopefully this one goes through.
Wellbutrin is more likely causing anxiety, paranoia, nausea, and heart feeling faster/fluttering, than low doses of Sub. Please check out the Wellbutrin because those are pretty typical side effects for that medication.

Depression can also cause decreased energy levels. If you are treating depression with Wellbutrin, it may be that you are just having unpleasant side effects from that antidepressant and it would be worth trying another one. If you are using Wellbutrin for some other reason, maybe you should consider depression as a reason for low energy and consider a different antidepressant to treat the depression. All of course topics to be discussed with your doctor.

Also, you may think about getting a basic medical checkup. Regular anemia can make you exhausted (I know it did for me when I experienced it), lots of people become hypothyroid as they get older, and hormones begin to change with age which sometimes causes problems with energy levels. Those three things should be easy enough things to check for and also have pretty simple remedies as well.

I'll see if this works before I type anything else. Good luck Rob.

_________________
"Life would be tragic if it weren't so funny"
Stephen Hawking


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group